se habla español
(800) 260-1419

info@opiatedetoxinstitute.com

3420 Bristol St. #701

Costa Mesa, CA 92626

Follow Us
 

The Dangers of Opiate Withdrawal

The Dangers of Opiate Withdrawal Opiate Detox Institute - The Dangers of Opiate Withdrawal

The Dangers of Opiate Withdrawal

twitter - The Dangers of Opiate Withdrawal facebook - The Dangers of Opiate Withdrawal linkedin - The Dangers of Opiate Withdrawal plusone - The Dangers of Opiate Withdrawal pinterest - The Dangers of Opiate Withdrawal email - The Dangers of Opiate Withdrawal

The most challenging part of recovering from addiction for many people is the initial withdrawal process. It’s during this early stage of recovery when your body is physically and mentally adjusting to life without certain substances. With opiates, there are changes within the brain that create biological dependence over time. For this reason, there are many dangers associated with opiate withdrawal you should be aware of as you prepare to end your reliance on these drugs.

Opiate Withdrawal Syndrome

Opiate withdrawal typically starts within 48-72 hours of the last use. The reactions that can occur physically as withdrawal sets in are referred to as opiate withdrawal syndrome. Triggered by changes within the central nervous system and brain, it’s especially dangerous since this the time when the body is struggling to restore its chemical balance. The imbalance that results when opiates are suddenly taken away may result in:

• Excessive sweating
• Rapid heartbeat
• Abdominal cramping
• Blurry vision
• Digestive issues

Respiratory Distress

Your reaction to the removal of opiates from your system can contribute to serious respiratory problems. Opiates slow down many important processes within your body. As you go through withdrawal, your body may be at a point where these processes are still slowed down enough to result in difficulty breathing. Respiratory distress is considered the most serious potential danger of opiate withdrawal since it may be fatal without access to immediate medical assistance.

Loss of Fluids

Stomach problems that are sometimes experienced during withdrawal from opiates can result in a serious loss of fluids and nutrients the body needs to carry out many essential functions called electrolytes. These important fluids can be quickly lost from vomiting, diarrhea, and excessive sweating. If fluids aren’t replaced, you may be at an increased risk of heart or circulatory problems.

Unsupervised Withdrawal Dangers

Attempting withdrawal alone or unsupervised can present serious health risks, including seizures. There’s no way to be certain of how you will react when not taking opiates anymore. Underlying health issues such as high blood pressure, heart disease, existing respiratory problems, and diabetes can also contribute to the severity of withdrawal symptoms.

Performed in a supervised setting, rapid detox is a process that involves the use of medication to counter the effects of opiates. It’s safer process of physical detoxification that’s usually completed in about 4-8 hours. Recovery from opiate addiction is complex process, but not an impossible goal to achieve with the right type of support and assistance.